MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; TRACHEOSTOMY PATIENT INTERFACE

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; TRACHEOSTOMY PATIENT INTERFACE
Model Number OPT970
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the tubing of an opt970 optiflow + tracheostomy direct connection was found damaged before patient use.There was no patient involvement as the issue was found whilst the device was not in use on a patient.
 
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) has requested for the complaint device to be returned for evaluation.We will provide a follow up report upon completion of our investigation.Product background: the opt970 optiflow + tracheostomy direct connection is a patient interface used for delivery of humidified respiratory gases directly into the patient's tracheostomy.The interface is held in place by a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's tracheostomy.A tubing clip is also provided to support the weight of the circuit and prevent the tubing from being dislodged.Optiflow + interfaces are designed for use with the airvo series humidifiers and are also compatible with the fisher & paykel healthcare (f&p) mr850 and 950 humidification system devices.Optiflow + interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow + interfaces are not intended for life support and appropriate patient monitoring must be used at all times.
 
Additional Manufacturer Narrative
(b)(4).Correct data: g3, h6.Product background: the opt970 optiflow + tracheostomy direct connection is a patient interface used for delivery of humidified respiratory gases directly into the patient's tracheostomy.The interface is held in place by a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's tracheostomy.A tubing clip is also provided to support the weight of the circuit and prevent the tubing from being dislodged.Optiflow + interfaces are designed for use with the airvo series humidifiers and are also compatible with the fisher & paykel healthcare (f&p) mr850 and 950 humidification system devices.Optiflow + interfaces are intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases.Optiflow + interfaces are not intended for life support and appropriate patient monitoring must be used at all times.Method: the complaint opt970 optiflow + tracheostomy direct connection was received at our f&p regional office in china where it was visually inspected by a trained f&p service technician.The device was then disposed of.Our investigation is based on the information provided by the f&p service technician, information provided by the healthcare facility, previous investigations of similar complaints, and our knowledge of the product.Results: visual inspection of the provided photograph revealed that the tubing of the opt970 optiflow + tracheostomy direct connection was damaged near the patient end connector.The film of the tubing was wrinkled which indicates the damage was consistent with an external force being applied to the tubing.There were no patient involvement reported by the healthcare facility.Conclusion: our investigation was unable to determine the exact cause of the observed damage to the opt970 optiflow + tracheostomy direct connection.Based on our knowledge of the product and the photograph provided by the healthcare facility, the tubing was likely subjected to excessive force.F&p's manufacturing controls for the optiflow + tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The subject opt970 optiflow + tracheostomy direct connection would have met the required specifications.The user instructions which accompany the opt970 optiflow + tracheostomy direct connection show in pictorial format the correct placement and fitting of the connection, including ensuring the lanyard and tubing clip are appropriately attached.The user instructions also state: - "attach breathing tube clip to a secure location (e.G., clothing or bedding) to support the interface." - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube, to prevent loss of therapy." - "the lanyard is designed to minimize loading and movement of the tracheostomy tube.Secure the lanyard properly to avoid accidental decannulation or airway damage." - "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
TRACHEOSTOMY PATIENT INTERFACE
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key20539735
Report Number9611451-2024-00775
Device Sequence Number18197598
Product Code BTT
UDI-Device Identifier09420012436917
UDI-Public(01)09420012436917(10)2102960115(11)240226
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT970
Device Catalogue NumberOPT970
Device Lot Number2102960115
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown